Alert archive / Georgia / Special Weather Statements in 2019

Special Weather Statement, NWS Atlanta, GA

July 16, 2019Marion County, Georgia

NWS Atlanta, GA issued this special weather statement at Jul 16, 2019, 9:13 PM EDT for Marion County, Georgia. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 16, 2019, 9:13 PM EDT (01:13 UTC)
Expired
Jul 16, 2019, 9:45 PM EDT
In force
32 min
Issued by
NWS Atlanta, GA
Wind
40

County Marion County, GA

The radar

The Atlanta radar (KFFC), 110 km from the middle of the area, began a volume at 01:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 1.2 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2019-07-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 927 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2019-07-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
927 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
1596 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
79 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

845 
WWUS82 KFFC 170113
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
913 PM EDT Tue Jul 16 2019
 
GAZ091-170145-
Marion GA-
913 PM EDT Tue Jul 16 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MARION COUNTY UNTIL
945 PM EDT...

At 913 PM EDT...a strong thunderstorm was centered 4 miles west of 
Buena Vista...moving northeast at 10 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning 
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of 
           light...unsecured objects. Heavy rain may cause temporary 
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Buena Vista, Brantley and Zellobee. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3236 8466 3247 8460 3245 8447 3232 8446
      3228 8464
TIME...MOT...LOC 0113Z 232DEG 9KT 3236 8461 

WIND...40MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 16, 9:00 PM EDT, 13 minutes earlier.

Area forecast discussion, Jul 16, 9:00 PM EDT, 13 minutes before
Area Forecast Discussion...Updated
National Weather Service Peachtree City GA
900 PM EDT Tue Jul 16 2019

.Update...
Have added pops to the northwest corner and will keep them a while
longer across central. There is an overall diminishing trend.
Otherwise no changes.

41

.Previous...
.SHORT TERM /Tonight through Wednesday Night/...

Another very warm afternoon across north and central Georgia with
2PM temperatures ranging from the upper 80s far northwest GA to
upper 90s in our far southeast areas (Eastman/Dublin/Vidalia). Low
to mid-lvl ridge over the area is helping to suppress convection
which should continue through the remainder of the afternoon/evening
hours.

Heading into tomorrow (Wednesday), remnant energy from "Barry"
over Arkansas finally moves east across the Tennessee Valley and
over the southern Appalachians. This will increase the chance for
showers and a few thunderstorms mainly across north Georgia, with
locally heavy rain the primary threat - especially given the
sub-tropical airmass in place. Shortwave energy within NW flow
expected to affect the area Wednesday night into Thursday so will
maintain low-chance POPs across north GA during this time.

DJN.83

.LONG TERM /Thursday through Tuesday/...

Only tweeks made to the long term forecast. Thursday and Friday heat
indices have drop 1-2 degrees with the latest guidance, however, we
will continue to be near Heat Advisory criteria and careful
attention will need to be monitored carefully going into the middle
of the week. Low-resolution model runs for precipitation continue to
have discrepancies, but with substantial low-level moisture...GFS
showing PWATS around 2 inches Thursday through Saturday...trapped
under the broader synoptic ridge, we've bumped rain chances up
slightly in areas with concentrated moisture and accumulations
across multiple model runs exist.

Thiem

&&

AVIATION... 00Z Update... VFR conditions will prevail across the
area through Wednesday afternoon. Expect some SCT040-060 after 15z.
Light southwest or calm winds overnight becoming west to southwest
10kt Wednesday. A few gusts are possible. Thunderstorm chances will
increase mainly north and to the south of the taf sites Wednesday.

//ATL Confidence...00Z Update... High all elements...except medium
to high on thunderstorm development on Wednesday.

41

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          74  95  74  94 /  10  10  10  30
Atlanta         76  92  75  92 /   5  20  20  40
Blairsville     68  84  68  85 /  10  40  40  50
Cartersville    73  90  72  93 /   5  30  30  40
Columbus        76  95  76  95 /   5   5  10  30
Gainesville     74  90  73  90 /   5  20  20  40
Macon           75  97  75  96 /  10   5   5  30
Rome            73  89  73  93 /  10  40  40  50
Peachtree City  74  92  74  93 /   5  10  20  40
Vidalia         76  97  76  98 /  20  20  20  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...41
LONG TERM....Thiem
AVIATION...41
Hazardous weather outlook, Jul 16, 8:21 AM EDT, 12 hours 52 minutes before
Hazardous Weather Outlook...Updated
National Weather Service Peachtree City GA
821 AM EDT Tue Jul 16 2019

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-170930-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
821 AM EDT Tue Jul 16 2019

This Hazardous Weather Outlook is for North and Central Georgia.

.DAY ONE...Today and Tonight...

The probability for widespread hazardous weather is low.

Isolated thunderstorms are possible this afternoon into this
evening. With any storms, locally heavy rainfall, brief gusty
winds and cloud to ground lightning will be the main threats.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday...

Isolated to scattered thunderstorms are possible each day with
the greatest chances during the afternoon and evening hours.
Strong to isolated severe storms will be possible and could
produce strong gusty winds, frequent lightning and heavy rainfall.

Heat indices are forecast to be around 100 to near 105 degrees
daily and will continue to be monitored. Those with outdoor plans
this week should stay hydrated and make sure to practice good
heat safety.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

In the hours before

Special weather statement, Jul 16, 9:13 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
913 PM EDT Tue Jul 16 2019

GAZ091-170145-
Marion GA-
913 PM EDT Tue Jul 16 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MARION COUNTY UNTIL
945 PM EDT...

At 913 PM EDT...a strong thunderstorm was centered 4 miles west of
Buena Vista...moving northeast at 10 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Buena Vista, Brantley and Zellobee.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3236 8466 3247 8460 3245 8447 3232 8446
      3228 8464
TIME...MOT...LOC 0113Z 232DEG 9KT 3236 8461

WIND...40MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 17, 3:31 PM EDTSpecial Weather StatementFFCClayton29 min
Jul 17, 3:53 PM EDTSpecial Weather StatementFFCDeKalb, Rockdale37 min
Jul 17, 4:17 PM EDTSpecial Weather StatementFFCWalton28 min
Jul 17, 4:21 PM EDTSevere Thunderstorm WarningFFCBarrow, Gwinnett, Walton39 min
Jul 17, 4:44 PM EDTSevere Thunderstorm WarningFFCBarrow, Clarke, Jackson, Madison, Oconee, Oglethorpe and 1 more46 min
Jul 17, 5:28 PM EDTSevere Thunderstorm WarningFFCClarke, Jackson, Madison, Oglethorpe32 min

Nearby

Special Weather Statements in Georgia, 2019Every special weather statement in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.